I have been reducing very slowly- 0.5 mgs per month. At the beginning of February I went down to 8mgs. As usual, I had a few days of withdrawal pain and was never without pain, but thought it was going away. On Friday I went to London for a conference and just seemed to go downhill. By 3 o'clock I had to go home, feeling completely worn out. I rested as much as I could over the weekend, but by Tuesday, I was feeling really rough- lots of pain in back,hips,shoulders and especially in my left groin such that I could only limp and crawl upstairs. That day I decided to go back up to 9mgs and now the pain has considerably lessened and I can walk and get up stairs. I still have some pain, but it is much better. I have felt that since coming down from 10mgs, I have only just been keeping the PMR atbay because any extra activity seems to have affected me. What makes me feel bad and quite pessimistic is that I am still on quite a high dose considering I have been on the Pred. for 15 months now and actually had PMR for 2years. I so want to get to a lower level but don't seem able to. I don't know how common it is to be needing such a high dose for so long. Part of me wants to try to forget all the bad things about Pred. and just take a dose I am comfortable on, but the other part of me wants to be on as low a dose as I can bear!
I have been taking Leflunomide and hoping that it will kick in soon, but this latest flare might suggest that it isn't going to work.
I found out a friend of mine was diagnosed with PMR much more quickly than me only 4 months ago, is on the same dose as me and is feeling pain- free and well with no apparent side effects of the Pred. It just doesn't seem fair!!!